Saturday, September 20, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Monday, February 16, 2009 Chelbie, Community Member, asks

Q: why do I feel like I will never be happy again?

I'm bipolar II with depression and I'm on Seroquel now for 3 months and have upped my dosage 2 times in the past 2 months, but feel like I'm never going to feel "happy" again.  Is this normal?  And will it go away in time?

Answer This
Answers (5)
LifeontheIsland, Community Member
2/19/09 1:51pm

I am BP I, and I've had to change medications to start to feel better. I was on Celexa and Abilify, which made me feel like a zombie for a few months, and did nothing to help me feel better. I was under the care of my regular Dr. for those meds. They were not working for me.

 

Finally, I was referred to a psychiatrist (p-doc) and she put me on Lithium. After 3-4 weeks I am feeling a bit better. Not completely better, but it IS getting better for me - I can feel the teeny tiny difference. I'm not so deeply depressed anymore and my anxiety is better, now that she also prescribed Xanax for my anxiety. My anxiety hits me in the evenings - I'm fine while the sun is out, but rainy days and the dark nights really bother me.

 

Many BP's need to find the right combination of medications, or a single medication that works just for them. We are all different and not every medication will work the same for all patients.

 

Talk to your Dr. or your p-doc and tell him/her what you told us - that you feel like you are never going to be happy again. You may need to ask for a change in your medications. It may take trying a couple of different meds to find the right one. You'll know it when you do find the right med(s), because you will start to feel better.

 

I know that feeling that you described because I felt that way for a long time. You're not alone. We're all here for you and we care. Keep us updated and let us know how you are doing.

 

Take Care,

Cathy

Reply
coffee421, Community Member
2/16/09 4:34pm

I am also bipolar but with extreme anxiety  and i am also on the Seroquel and like you they stared me out on 100 mg moved me to 200mg then just a while ago 300mg at night and then another 25mg in the am. this is a mood stabilizer and should be used i think with another med! i have not been happy for a long time no matter what med i am put on. As i dive further into the this illness i have leaned you almost have to train your brain to pick out th good in life and not always see the bad witch is easier said then done when some days picking out my clothes sends me into a deep sadness.. In time your feel a bit more stable in your moods  but i can't say happy.....and never be afraid to tell your doc how you feel cause she might be able to add to your meds to help you out!!!  you know your body better than any doc always remember that!!! I feel for you and i hope in some small way you can grab onto some happiness if i can help you any further just write me! hope i helped in some small way!

Reply
MO, Community Member
2/26/09 5:19pm

I am B/P II have been on Effexor Xr and Kklonopin for over 9 years now. I also Have Muliple Sclerosis So I have pain issues as well how ever i do not take narcs.depressed at times you bet ya! but not like I used to be. not the angry snap yer head off you look at me wrong deppression. Or the fetal position cry your eyes till you can't see or the every time you see a sappy commercial or rainy day anxiety ridden kind but yes I still have my days. but further apart and better delt with. Every body is different every person is different support systems are important. 15 mins at least in the sun a day if you seems to help me music helps sleep on regular basis water not caffine helps choices choices choices we all have choices. If I could still walk I know that would be help so instead I streach and do lots of other things to get my energy up. Mostly though I though I found that I really needed to find a spiritual center of me to help me  get through the really tough times I go through. To help me maitane some sort of balance between all of it. So I would not be tempted to stop and give up.Trust me before I thatfell into place I I was a wreck. I am not talking about the bible or anything in particular either. I just found what worked for me. Between the medication the other stuff I mentioned I feel I am at place where I can say I am happy around 89% of the time and the rest of the time is not depressed just your normal every day either mad or sad managed depression with anxiety that I can face! I hope some of that makes sense.Take care!

Reply
outofit420, Community Member
2/28/10 10:38pm

it does not matter what meds u are on , its happiness try hard to keep yourself happy and dont stress about your money situation and i mean dont worry

"lifes like a river and its going to flow no matter what you do" just keep it up

were all in this together.

Reply
cecilia rodriguez, Community Member
7/29/11 12:05pm

I'm bipolar too and my doctor has me on lamictal and saphris a new drug. feeling very good with this combination. see if this combination will work for you too. I try to surround myself with positive people at work and try listening to upbeat music when I start feeling low and especially anxious.  My anxiety hits at early morning and in the evening right before I go to bed. I take lorazepam for that.  Seems to calm me down.  Started walking and stretching to handle the anxiety.  dancing to the music helps to.  Wishing you the best.  

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Chelbie, Community Member— Last Modified: 06/17/13, First Published: 02/16/09